Translator Disclaimer
January 2019 Towards a universality picture for the relaxation to equilibrium of kinetically constrained models
Fabio Martinelli, Cristina Toninelli
Ann. Probab. 47(1): 324-361 (January 2019). DOI: 10.1214/18-AOP1262

Abstract

Recent years have seen a great deal of progress in our understanding of bootstrap percolation models, a particular class of monotone cellular automata. In the two-dimensional lattice $\mathbb{Z}^{2}$, there is now a quite satisfactory understanding of their evolution starting from a random initial condition, with a strikingly beautiful universality picture for their critical behavior. Much less is known for their nonmonotone stochastic counterpart, namely kinetically constrained models (KCM). In KCM, each vertex is resampled (independently) at rate one by tossing a $p$-coin iff it can be infected in the next step by the bootstrap model. In particular, an infection can also heal, hence the nonmonotonicity. Besides the connection with bootstrap percolation, KCM have an interest in their own as they feature some of the most striking features of the liquid/glass transition, a major and still largely open problem in condensed matter physics. In this paper, we pave the way towards proving universality results for the characteristic time scales of KCM. Our novel and general approach gives the right tools to establish a close connection between the critical scaling of characteristic time scales for KCM and the scaling of the critical length in critical bootstrap models. When applied to the Fredrickson–Andersen $k$-facilitated models in dimension $d\ge2$, among the most studied KCM, and to the Gravner–Griffeath model, our results are close to optimal.

Citation

Download Citation

Fabio Martinelli. Cristina Toninelli. "Towards a universality picture for the relaxation to equilibrium of kinetically constrained models." Ann. Probab. 47 (1) 324 - 361, January 2019. https://doi.org/10.1214/18-AOP1262

Information

Received: 1 January 2017; Revised: 1 December 2017; Published: January 2019
First available in Project Euclid: 13 December 2018

zbMATH: 07036339
MathSciNet: MR3909971
Digital Object Identifier: 10.1214/18-AOP1262

Subjects:
Primary: 60K35
Secondary: 60J27

Rights: Copyright © 2019 Institute of Mathematical Statistics

JOURNAL ARTICLE
38 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.47 • No. 1 • January 2019
Back to Top